Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 14, 1996, 9:36 PM CDT for Perry County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 1996, 9:36 PM CDT (02:36 UTC)
- Expired
- May 15, 1996, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 673 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 150237 FFWPAH MOC157-150600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 936 PM CDT TUE MAY 14 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...PERRY COUNTY DOPPLER RADAR INDICATES THAT UP TO 1 INCH OF RAIN HAS FALLEN IN THE PAST HOUR OVER THE NORTHWEST CORNER OF THE COUNTY MAINLY NORTHWEST OF PERRYVILLE. A LINE OF STORMS EXTENDS TO THE NORTHWEST INTO ST. GENEVIEVE AND JEFFERSON COUNTIES. THIS COULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL THROUGH 1130 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NOLES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:32 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 14, 7:32 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 730 PM CDT TUE MAY 14 1996 KPAH WSR-88D SHOWS WDSPRD CONVECTION HEADING SOUTHEAST TOWARD PAH CWA. TREND HAS BEEN FOR TSTMS TO PRODUCE HAIL AND HEAVY RAIN. FREQUENT CHECKS OF 4-PNL REF...ALONG WITH 55 > VIL AND 57 > DBZS VIA LRM HIGH (33-60) SUGG HAIL. SFC ANALYSIS SHOWS WARM FRONT AT 00Z FROM SE CORNER OF KS ACROSS NRN 1/3 OF AR TO NW MS. AIRMASS SOUTH OF FRONT VERY UNSTABLE WITH DWPTS WELL ABOVE 60F...TEMPS IN THE 80S (WITH ADAP LIS -6 TO -8). STRONG LOW-LVL FLOW RIDING UP AND OVER BOUNDARY SUPPORTING STG/SVR ELEVATED CONVECTION NORTH OF WARM FRONT. AGAIN THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN AND HAIL. LOOKS AS IF THIS WILL BE THE MAIN THRUST OF CONVECTION...BUT STILL COULD BE SOME MORE ACTIVITY LATER TONIGHT...SINCE MODELS ADVERTISED BACK EDGE OF LAYER AVERAGED VVELS OVER CWA AROUND 12Z...ENDING SHORTLY THEREAFTER. ONLY TEMP DROP WILL BE WITH RAIN...AS EXPECT FLOW TO BECOME SOUTHERLY TOWARD MORNING...TRANSPORTING WARM SECTOR NORTH OVER REGION. SEEMS AS IF GOING FORECASTS HAVE GOOD HANDLE ON THINGS. AREA LOWS POP WRN KY 55-60 + SE MO 55-60 + SRN IL: MID 50S + SW IN MID 50S + NOLES
In the hours before
Special weather statement, May 14, 9:02 PM CDT, 34 minutes before
MOZ076-ILZ080-084-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 902 PM CDT TUE MAY 14 1996 ...SEVERE THUNDERSTORM WATCH #368 FOR A SMALL PART OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI HAS EXPIRED... THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH... IN ILLINOIS...JACKSON AND PERRY IN MISSOURI...PERRY THE MAIN THREAT FOR SEVERE WEATHER APPEARS TO BE SOUTHWEST OF THE AREA. ONLY SHOWERS AND OCCASIONAL THUNpDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL HOURS. NOLES
Special weather statement, May 14, 9:08 PM CDT, 28 minutes before
MOZ107-108-150315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 908 PM CDT TUE MAY 14 1996 ...SEVERE THUNDERSTORM WATCH #370 HAS BEEN CANCELLED FOR A SMALL PART OF SOUTHEAST MISSOURI... THE COUNTIES REMOVED FROM THE WATCH IN MISSOURI INCLUDE CARTER...RIPLEY. THE THREAT FOR SEVERE WEATHER IS PRIMARILY EAST OF THE AREA...IN THE VICINITY OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST ACROSS MUCH OF SOUTHERzN ILLINOIS...SOUTHEAST MISSOURI NEAR THE MISSISSIPPI RIVER AND WESTERN KENTUCKY. NOLES
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.